Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 48, NWS Shreveport, LA

March 18, 2006Rusk County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 18, 2006, 2:42 PM CST for Rusk County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2006, 2:42 PM CST (20:42 UTC)
Expired
Mar 18, 2006, 3:18 PM CST
In force
36 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Rusk County, TX

The radar

The Shreveport radar (KSHV), 95 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2006-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2006-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1172 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
736 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:52 AM CST, 4 hours 50 minutes earlier.

Area forecast discussion, Mar 18, 9:52 AM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
952 AM CST SAT MAR 18 2006

...NO UPDATE TO THE TEXT FORECAST IS EXPECTED AT THIS TIME...

.DISCUSSION...WATER VAPOR IMAGERY SHOWS THE LONGWAVE TROUGH OFF THE
WEST COAST HAS SLAMMED ASHORE...AND IS TRYING TO WORK ITS WAY EAST.
A SERIES OF WEAKER SHORTWAVE TROUGHS CONTINUES TO MOVE ACROSS OUR
AREA AHEAD OF THIS SYSTEM.  THESE FEATURES ARE COMBINING WITH
ISENTROPIC UPGLIDE AND LOWER CONDENSATION PRESSURE DEFICITS TO
PRODUCE RAIN OVER THE FOUR STATE REGION THIS MORNING.  THERE IS A
LITTLE BIT OF ELEVATED INSTABILITY PRESENT...BUT MOST OF THAT
REMAINS OVER NORTH TEXAS.  THE FRONT IS NOT PROGRESSING NORTHWARD AS
FAST AS I EXPECTED YESTERDAY.  SURFACE OBSERVATIONS INDICATE THE
BOUNDARY IS DRAPED ACROSS SOUTH-CENTRAL TEXAS AT MID-MORNING.

THE RAIN HAS CONTINUED OVER AREAS ALONG AND NORTH OF INTERSTATE 20
FOR MUCH OF THE MORNING...WITH A BREAK IN THE RAIN NOTED IN MANY
OTHER PLACES.  HOWEVER...IT LOOKS LIKE ROUND TWO IS ON THE WAY.
EAST TEXAS AND CENTRAL LOUISIANA MAY SEE RAIN BEFORE NOON...WITH
MOST PLACES IN SHREVEPORT-BOSSIER CITY NOT SEEING RAIN UNTIL ABOUT
NOONTIME.

BOTH THE GRIDDED AND TEXT FORECASTS APPEAR TO BE REFLECTIVE OF THE
ONGOING AND FORECAST WEATHER CONDITIONS.  AS SUCH...I DO NOT FEEL AN
UPDATE IS NEEDED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  50  55  54 /  70  90  80  90
MLU  54  48  55  54 /  70  80  80  90
DEQ  52  47  51  50 / 100 100  90  90
TXK  54  47  50  49 /  90 100  90  90
ELD  54  48  51  50 /  90  90  80  90
TYR  57  52  58  55 /  70  90  90  90
GGG  57  51  56  54 /  70  90  90  90
LFK  65  56  68  61 /  50  80  80  80

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

BUTTS
Hazardous weather outlook, Mar 18, 11:48 AM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 AM CST SAT MAR 18 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1148 AM CST SAT MAR 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A SERIES OF DISTURBANCES WILL CONTINUE TO BRING WIDESPREAD RAIN...
ALONG WITH SCATTERED THUNDERSTORMS...TO THE FOUR STATE REGION
THROUGH TONIGHT.  ANY OF THE THUNDERSTORMS COULD PRODUCE OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MILES AN HOUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A RISK OF SEVERE THUNDERSTORMS MONDAY OVER THE FOUR STATE
REGION.  DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR AND HAIL
GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER ARE THE MAIN
SEVERE WEATHER RISKS.

RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH
MONDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS
THE REGION.  A STRONGER UPPER LEVEL LOW PRESSURE SYSTEM IS
FORECAST TO MOVE INTO THE PLAINS MONDAY...PUSHING A COLD FRONT
INTO OUR REGION...AND RESULT IN THE DEVELOPMENT OF A LINE OF
THUNDERSTORMS.  WITH AMPLE INSTABILITY AND JET STREAM DYNAMICS...SOME
OF THE THUNDERSTORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:07 PM CSTSevere Thunderstorm WarningSHVPanola23 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.